Hail, Donley
- When
- July 11, 5:00 PM CST
- Where
- Donley County, 18 mi N of Hedley
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.133, -100.667
Severe thunderstorms across the southeastern Texas panhandle produced large hail during the early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the southeastern Texas panhandle produced large hail during the early evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 11, 1:47 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 247 PM CDT TUE JUL 11 2006 .DISCUSSION... ATTM...A WEAK BOUNDARY IS LYING ACROSS THE TEXAS PANHANDLE ROUGHLY FROM BOYS RANCH TO LIPSCOMB. ADEQUATE LOW LEVEL MOISTURE REMAINS IN PLACE ACROSS THE AREA ALONG WITH A DECENT WEST TO NORTHWEST MID LEVEL STEERING FLOW AND EMBEDDED WEAK SHORTWAVES. THIS COMBINATION WILL ONCE AGAIN SET THE STAGE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING CONVECTION... DESPITE SOME MID LEVEL DRYING VIA THE LATEST WATER VAPOR SATELLITE IMAGERY. THE MOST FAVORED AREA WILL BE ACROSS THE NE ZONES DUE TO MORE FAVORABLE UPPER DYNAMICS ASSOCIATED WITH VORTICITY MAXIMA MOVING ACROSS THAT AREA. CONVECTION AT THIS HOUR IS DEVELOPING ACROSS ERN NM...SE CO...AND SW KANSAS. SIMILAR TO YESTEREDAY...LARGE TEMP / DEWPOINT SPREADS AND DECENT WLY FLOW ALOFT WILL RESULT IN THE POTENTIAL FOR ISOLATED INTENSE DOWNBURSTS WITH ANY WELL DEVELOPED STORMS. AGAIN...THIS SHOULD BE ISOLATED AND DIFFICULT TO ASCERTAIN AS TO EXACTLY WHICH STORM AND WHEN IT WILL OCCUR. SIMILAR PATTERN AGAIN ON WED AFTN AND EVENING. BY LATE THURSDAY...MODELS ARE IN GENERAL AGREEMENT WITH DEVELOPING THE UPPER HIGH NEAR THE AZ AND NM BORDER AS IT BUILDS NORTHWARD OVER TIME. AS A RESULT BY LATE FRIDAY..THE STEERING FLOW WILL BE NORTH OR NORTHEAST WHICH WILL DRASTICALLY REDUCE THE CHANCE FOR STORMS ACROSS THE PANHANDLES. 5H HIGH CONTINUES TO BUILD FURTHER NORTH WITH THE SAME STEERING PATTERN FOR THE REMAINDER OF THE EXTENDED. STILL BELIEVE MEX TEMPS ARE BEING OVERDONE...SO WILL LEAVE INHERITED TEMPS GENERALLY AS IS. TWEAKED LOW TEMPS DOWN A DEGREE OR TWO FOR A COUPLE OF DAYS TO MORE CLOSELY MIRROR LATEST TRENDS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 94 67 95 / 20 20 20 10 BEAVER OK 68 97 70 98 / 30 40 40 10 BOISE CITY OK 64 94 66 94 / 20 20 20 10 BORGER TX 70 98 72 98 / 20 20 20 10 BOYS RANCH TX 69 98 67 97 / 20 20 20 10 CANYON TX 67 93 67 94 / 20 20 20 10 CLARENDON TX 67 97 69 96 / 20 20 20 10 DALHART TX 65 95 63 96 / 20 20 20 10 GUYMON OK 66 97 69 98 / 30 20 20 10 HEREFORD TX 70 93 68 94 / 20 20 20 10 LIPSCOMB TX 67 98 69 99 / 30 40 40 10 PAMPA TX 68 95 70 96 / 20 20 20 10 SHAMROCK TX 68 98 71 99 / 20 30 30 10 WELLINGTON TX 69 98 72 100 / 20 30 30 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 01/09
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE JUL 11 2006 OKZ001>003-TXZ001>020-121000- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND EVENING. ISOLATED STORMS MAY REACH SEVERE LEVELS MAINLY ACROSS THE CENTRAL TO EASTERN PANHANDLES...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THE MAIN THREAT WILL BE DAMAGING WINDS...HEAVY RAIN... AND HAIL. .DAYS TWO THROUGH SEVEN... THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON WEDNESDAY ACROSS THE PANHANDLES. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS SHOULD MONITOR THE WEATHER SITUATION TODAY AND WEDNESDAY AND BE PREPARED FOR POSSIBLE ACTIVATION SHOULD CONDITIONS WARRANT. GARCIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CDT TUE JUL 11 2006 TXZ016-112045- DEAF SMITH TX- 308 PM CDT TUE JUL 11 2006 ...STRONG THUNDERSTORM IN SOUTHERN DEAF SMITH COUNTY... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BOOTLEG MOVING EAST AT 25 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT TUE JUL 11 2006 TXZ014-112230- GRAY TX- 443 PM CDT TUE JUL 11 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN GRAY COUNTY... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE MCCLELLAN MOVING EAST AT 15 MPH. TORRENTIAL RAINS...HAIL UP TO ONE HALF INCH SIZE...AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 521 PM CDT TUE JUL 11 2006 TXZ014-019-112245- DONLEY TX-GRAY TX- 521 PM CDT TUE JUL 11 2006 ...STRONG THUNDERSTORM IN NORTHEASTERN DONLEY AND SOUTHEASTERN GRAY COUNTIES... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF ALANREED MOVING SOUTHEAST AT 15 MPH. TORRENTIAL RAIN...HAIL UP TO ONE HALF INCH SIZE AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE. MOTORISTS ESPECIALLY ALONG INTERSTATE 40 SHOULD USE EXTRA CAUTION ALONG SLICK ROADS TO PREVENT HYDROPLANING. KRAMAR
The Amarillo radar (KAMA), 95 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523109, 5523108.